Feel like I'm losing it??!! and fat

by Jen
(Alabama)

Three years ago I had my tubes tied and this year I have had problems with my heart skipping beats, acne, raynauds disease and joint pain. I also had NO SEX DRIVE and just felt lethargic. The weirdest thing was that sometimes my hands would turn blood red and feel really hot. Has any body ever heard of that?

I finally decided to go to the doctor and I was started on natural progesterone cream on 03/30/11. The container says 20 mg (2 clicks). I was told to use it twice a day (40 mg total.

I started to feel better and went back for my checkup on 04/14/11. I also should mention that my testosterone free test level was 0.2. So I was given testosterone to use once a day.

To my horror I had gained 5 pounds even though I work out and watch what I eat. I am not obsessive about my weight but it was VERY disheartening especially since the doctor told me it should make me lose weight. I knew something was up so I went online and found out that progesterone stimulates the oestrogen initally which at least made me feel sane in knowing that I wasn't losing my mind. WHY WOULD THEY NOT TELL YOU THIS UPFRONT?

I read that the initial dose should be around 100mg? Well I decided to up my dose to 100mg a day (which is alot of freaking cream) I started this past Saturday and decided to tough it out for at least a month. I have been working out and trying to watch what I eat since then.

Well here I am four days later and I feel like crap - just "out of it". My family says I'm acting weird. I'm not tired like alot of people say it makes them. I almost feel wired. I feel like I have anxiety and even though I'm not sick I swear I'm running a low grade temp. So that made me think...is this a hot flash??? My skin is greasy and I just feel yucky. I stopped the testosterone and honestly I want to stop the progesterone too. Its hard to explain. I think the worst thing to me is the weight gain. I want to stay on the progesterone but I'm scared that maybe I am taking too much? I just wondered what some good advice would be at this point. I am going to wait and see what advice others have before i just throw in the towel. Thanks.

Comments for Feel like I'm losing it??!! and fat

Click here to add your own comments

Apr 21, 2011
Feel like I am losing it
by: Anonymous

I was on 100 mg of natural micronized progesterone per my doctor for polyps in my uterus. The polyps have gone away and so have my symptoms. I have lost 12 pounds over 6 months. I would stay on the 100 mg and quit the testosterone for a while. I think the progesterone will normalize your other hormones. I am not a doctor, but think it might be worth a try. By the way, I know of several people who have had to take more than the 100 mg of progesterone per day.

Apr 22, 2011
response to thread
by: Anonymous

Hi I would stay on the progesterone, it will help with weight loss after the estrogen dominance passes, I lost around 25 pounds with progesterone I do 200-300 mg a day, I still feel I need more at times when under great amounts of stress. It may take time to work and natural progesterone won't hurt you. Hope that helps a little.

May 04, 2011
Feel like I'm losing it??!! and fat
by: Wray

Hi Jen Although your tubes were tied 3 years ago, Tubal ligation can effect our hormones. Raynaud's can cause blood red, hot hands, Wiki has good pictures, see here. It appears your oestrogen is too high, it causes prolongation of the QT interval, which results in palpitations, arrhythmia and Torsades de Pointes. Whereas progesterone shortens the QT interval, see here, here, here, here and here. Oestrogen also causes the smooth muscle in blood vessels to constrict, a possible cause of the Raynaud's, although as yet, I have not found any studies to prove this. Anecdotal of course, but I found my cold hands and feet improved no end once I'd started using progesterone. It's a vasodilator, opposing oestrogen's constrictive action, plus it prevents platelets aggregating, so effectively thins blood. Oestrogen is also an inflammatory hormone, which explains the joint pains. Testosterone should not be given to women, it causes Insulin Resistance, heart disease, cancer and increases visceral fat, see here, here, here, here, here here, here, here, here, here and here. I've run out of space so will start a new comment below. Take care Wray

May 04, 2011
Feel like I'm losing it??!! and fat
by: Wray

Hi Jen Testosterone also causes a greasy skin, facial hair, scalp hair loss and acne. This is the reason teenage boys get acne far worse than girls.You are right, progesterone does initially stimulate oestrogen. I think the reason we're not told is because of ignorance. The wired, anxious feeling is due to excess oestrogen, plus the testosterone, it does take time to get over this phase. I don't believe you are using enough progesterone, and suggest you increase it. I can understand your anxiety about doing so, but maybe now you have stopped the testosterone, you might get some balance back in your life. If you do consider increasing please see our page on Oestrogen Dominance first, as this can occur. For more info on using progesterone, please see our page on How to use progesterone cream. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Blog contributions.



Search over 5,700 pages on this site...

Do you have a progesterone deficiency?

This free questionnaire will tell you in 10 minutes

Just enter your email address and click the button...

Why do I ask for your email address? Simply so I can stay in touch. Your details will not be revealed to anyone


Do you have a question or concern?

See what's being discussed, ask for help, give your thoughts or experiences, or just browse...

See the FAQ pages...


Natural Progesterone Cream

Discover the facts...


Health care practitioners and therapists

Here's an
Associate Program
that may be a good fit for your practice


Your language

Translate this website into your language


Is this the future of medicine?

Watch this important video